# SDR 2017FA0000338

- Difficulty date: January 26, 2017
- Submitted: August 4, 2017
- Operation: General aviation
- Aircraft: N354SH
- Make and model: Snias AS350B3
- Aircraft serial: 3131
- Engine: Tmeca ARRIEL2B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Part number: 9609000166
- Condition: Seized
- Location: Engine
- Component: Module, Tmeca
- Component part number: 70BM041720
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

APPROXIMATELY 3PM LOCAL TIME, CONDUCTING A SNOW SURVEY AT APPROXIMATELY 11500 FT.  AN ENGINE CHIP LIGHT ILLUMINATED ON THE CAUTION PANEL OF THE ACFT RIGHT AFTER TAKEOFF.  THE PILOT IMMEDIATELY LANDED AND PROCEEDED TO INSPECT THE MAGNETIC ENGINE CHIP PLUGS WHICH WERE FOUND TO BE FULL OF METAL.  AN ENGINE ANALYSIS WAS PERFORMED 3.6 HOURS PRIOR TO THIS INCIDENT AND FOUND NO ABNORMAL LEVELS OF METAL IN THE ENGINE OIL.  THE M01, M02, M04 AND M05 ENGINE MODULES WERE SENT FOR INSPECTION AND EVALUATION DUE TO METAL CONTAMINATION.  THE CAUSE OF METAL CONTAMINATION TO BE THE REAR BEARING IN THE M04 MODULE.  MANUFACTURER HAS NOT DISCLOSED THE REASON WHY THE BEARING FAILED OR PROVIDE ANY RECOMMENDATIONS TO PREVENT A RECURRENCE.
